Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 159, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 2, 2005, 12:44 AM CDT for Ford County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2005, 12:44 AM CDT (05:44 UTC)
- Expired
- Jul 2, 2005, 1:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ford County, KS
The radar
The Dodge City radar (KDDC), 3 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 020544 SVRDDC KSC057-020645- /O.NEW.KDDC.SV.W.0159.050702T0544Z-050702T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1244 AM CDT SAT JUL 2 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORD COUNTY IN SOUTHWEST KANSAS. * UNTIL 145 AM CDT * AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOWELL...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF FORD COUNTY... HOWELL... DODGE CITY... FT. DODGE... SPEARVILLE... BELLEFONT... FORD... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3791 10021 3766 10020 3756 9975 3789 9959 $$ KRUSE
3 follow-up statements
000 WWUS53 KDDC 020559 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1259 AM CDT SAT JUL 2 2005 KSC057-020645- /O.CON.KDDC.SV.W.0159.000000T0000Z-050702T0645Z/ FORD KS- 1259 AM CDT SAT JUL 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR FORD COUNTY UNTIL 145 AM CDT... AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOWELL...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF FORD COUNTY... HOWELL... DODGE CITY... FT. DODGE... SPEARVILLE... BELLEFONT... FORD... LAT...LON 3791 10021 3764 10020 3756 9975 3789 9959 $$ LACY
000 WWUS53 KDDC 020624 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 123 AM CDT SAT JUL 2 2005 KSC057-020645- /O.CON.KDDC.SV.W.0159.000000T0000Z-050702T0645Z/ FORD KS- 123 AM CDT SAT JUL 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR FORD COUNTY UNTIL 145 AM CDT... AT 121 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF MINNEOLA...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF FORD COUNTY... KINGSDOWN... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3791 9988 3748 10020 3747 9974 3787 9957 $$ KRUSE
000 WWUS53 KDDC 020641 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 141 AM CDT SAT JUL 2 2005 KSC057-020651- /O.EXP.KDDC.SV.W.0159.000000T0000Z-050702T0645Z/ FORD KS- 141 AM CDT SAT JUL 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FORD COUNTY WILL EXPIRE AT 145 AM CDT... AT 138 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3791 9988 3748 10020 3747 9974 3787 9957 $$ KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:09 PM CDT, 10 hours 35 minutes earlier.
Area forecast discussion, Jul 1, 2:09 PM CDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 209 PM CDT FRI JUL 1 2005 .DISCUSSION... DAYS 1-2... MODELS IN AGREEMENT IN HAVING A FAIRLY ACTIVE PATTERN ACROSS AREA THROUGH THE SHORT TERM ALTHOUGH THEY DIFFER SOME ON DETAILS...MAINLY WHERE MCS DEVELOPMENT WILL OCCUR TONIGHT. BOTH ETA AND GFS HAVE BEEN CONSISTENT IN WHERE THEY DEVELOP THESE SYSTEMS. THE ETA HAS ONE DEVELOPING OVER SE CO/SW KS AND HEADING SSE WITH ANOTHER DEVELOPING IN CENTRAL NE AND HEADING SSE AS WELL. GFS DEVELOPS THREE SYSTEMS...ONE IN TX PANHANDLE AND ANOTHER IN S CTRL KS AND HEAD SSE ALONG WITH ONE IN THE SAME GENERAL VICINITY AS THE ETA IN NE. FOR NOW DO NOT CARE FOR THE TWO SYSTEMS THE GFS DEVELOPS AND WITH WINDS ALREADY BACK AROUND TO THE S TO SE ACROSS MOST OF SE CO/SW KS WILL EXPECT SOMETHING TO DEVELOP OVER SE CO AGAIN AND MOVE THROUGH WESTERN THIRD OF CWA LATE THIS EVENING. WILL ALSO GO ALONG WITH ANOTHER SYSTEM MOVING OUT OF NE AND HEADING THROUGH EASTERN CWA. THEREFORE WILL GO WITH CHANCE POPS ACROSS THE CWA WITH THE EASTERN AREAS MAINLY AFTER MIDNIGHT. LOWS LOOKS LIKE THEY WILL BE SIMILAR TO LAST NIGHT. WARMER AIR STARTS TO RETURN TOMORROW AS WESTERLY FLOW CONTINUES COMING OFF THE ROCKIES. HIGHS EXPECTED TO BE IN THE LOWER TO MID 90S...IT COULD BE CLOSER TO 90 IN AREAS THAT RECEIVE DECENT AMOUNTS OF RAIN OVERNIGHT. ANOTHER DISTURBANCE WILL BE MOVING OUT OF WY DURING THE AFTERNOON AND EARLY EVENING. THERE WILL ALSO BE A LEE TROUGH AND DRYLINE NEAR THE CO/KS BORDER SO THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THOUGH BEST CHANCE LOOKS ACROSS NORTHERN COUNTIES AND LEAST CHANCE ACROSS THE SOUTH. ANOTHER COUPLE OF DISTURBANCES FORECAST TO MOVE ACROSS THE ROCKIES ON SUNDAY AND BRING A FRONTAL BOUNDARY INTO FAR WESTERN CWA. THINK IT WILL BE TOUGH TO GET SURFACE BASED STORMS IN CWA WITH +16C TEMPS AT 700MB AND TEMPERATURES LIKELY STRUGGLING TO REACH 100 GIVEN DEW POINTS IN THE 62F-68F RANGE. THE ELEVATED MIXED LAYER HOWEVER IS STILL YIELDING DECENT CAPE VALUES ACROSS AREA AND COULD SEE SOME STORM DEVELOPMENT...ESPECIALLY ALONG THE BOUNDARY WITH STORMS HEADING EAST. SO HAVE INCLUDED 20 POPS ACROSS THE CWA AGAIN LATE IN THE AFTERNOON SUNDAY. DAYS 3-7... THE SYNOPTIC SCALE PATTERN THROUGH THE FIRST HALF OF THIS FORECAST PERIOD WILL BE QUITE FAVORABLE FOR NOCTURNAL MCS ACTIVITY ACROSS THE CENTRAL PLAINS, INCLUDING THE HIGH PLAINS. A WEST TO NORTHWEST FLOW REGIME WILL CONTINUE WITH A FLAT RIDGE DISPLACED WELL TO THE SOUTH IN THE FAR SOUTHERN PLAINS. ABUNDANT MOISTURE WILL BE PRESENT IMMEDIATELY NORTH OF THE STALLING OUT PACIFIC FRONT LATE THIS WEEKEND. WITH A SURFACE LOW IN THE TX-OK PANHANDLE REGION...SLOWLY SHIFTING SOUTH INTO WEST TEXAS BY EARLY NEXT WEEK...MOIST UPSLOPE COMPONENT TO THE LOW LEVEL FLOW WILL DOMINATE ACROSS WESTERN KANSAS. THERE WILL BE CHANCES OF STORMS ALMOST EVERY NIGHT SUNDAY NIGHT THROUGH WEDNESDAY NIGHT WITH 25-45 POPS EACH NIGHT. AT THIS TIME, HOWEVER, IT IS DIFFICULT TO ASSESS WHICH NIGHT WILL BE MOST FAVORABLE FOR WIDESPREAD THUNDERSTORM ACTIVITY. HIGHS GENERALLY IN THE UPPER 80S TO LOWER 90S WILL BE COMMON THROUGH THE FIRST HALF OF THE PERIOD. UPPER RIDGING WILL INCREASE OVER THE ROCKIES BY END-WEEK, WHICH WOULD SIGNIFICANTLY REDUCE CHANCES OF PCPN. ALL IN ALL, NO MAJOR CHANGES WERE MADE TO THE FORECAST GRIDS. DAYS 8-10... THE OUTLOOK FOR FRIDAY JULY 8TH THROUGH SUNDAY JULY 10TH CALLS FOR NEAR NORMAL TEMPERATURES AND NEAR NORMAL RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 93 70 98 / 40 0 20 0 GCK 64 94 68 99 / 40 0 20 0 EHA 62 95 67 99 / 50 0 20 0 LBL 63 95 69 99 / 50 0 10 0 HYS 65 95 69 98 / 50 0 20 0 P28 67 94 72 99 / 50 0 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && 28/UMSCHEID
Hazardous weather outlook, Jul 1, 5:00 AM CDT, 19 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT FRI JUL 1 2005 KSZ030-031-043>046-061>066-074>081-084>090-021000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) FRI JUL 1 2005 .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS NEAR THE KANSAS-OKLAHOMA BORDER WILL MOVE SOUTHEASTWARD THROUGH THE EARLY MORNING HOURS. LIGHTNING AND SMALL HAIL WILL BE THE PRIMARY OUTPUT. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATER THIS AFTERNOON AND INTO TONIGHT. THE BEST CHANCES FOR STORMS TO FIRE WILL BE IN THE HIGH TERRAIN OF FAR WESTERN KANSAS AND EASTERN COLORADO, WITH THE THUNDERSTORMS MOVING EASTWARD DURING THE OVERNIGHT HOURS. STRONG, DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE LATE AFTERNOON AND OVERNIGHT THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT, AS WELL AS MONDAY NIGHT AND TUESDAY NIGHT. EXACT TIMING AND NATURE OF THE STORMS ARE UNCERTAIN AT THIS POINT, BUT SOME HIGH WINDS AND HAIL ARE NOT OUT OF THE QUESTION. .SPOTTER ACTIVATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT. RITTERLING
In the hours before
Special weather statement, Jul 1, 8:39 PM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 839 PM CDT SUN JUL 1 2005 KSZ043-044-061>063-074-075-084-262100- FINNEY-GRANT-HAMILTON-KEARNY-LANE-MORTON-SCOTT-STANTON- 839 PM CDT (739 PM MDT) SUN JUL 1 2005 ...SEVERE THUNDERSTORM WATCH #576 IS IN EFFECT UNTIL 2 AM CDT (1 AM MDT) FOR THE FOLLOWING KANSAS COUNTIES... HAMILTON...KEARNY...STANTON...GRANT...HASKELL...MORTON...STEVENS...SE WARD. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. LACY
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 56 min |
| Jul 1, 11:10 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 65 min |
| Jul 1, 11:27 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 47 min |
| Jul 1, 11:38 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 82 min |
| Jul 1, 11:43 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 62 min |
| Jul 1, 11:54 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.